MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VQ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1/establishment name: (b)(6) hospital.The device was returned to olympus for evaluation.In addition to the reported malfunction in b5, the following additional findings were as follows: water tightness was lost due to a cut on the connecting tube; the bending angle in the up direction did not meet the standard value due to wear of the angle wire; the control unit had corrosion due to water leakage; the label on the light guide connector was peeled; the video connector case had a scratch; the video connector had a scratch; the light guide connector had a scratch; the video cable had a dent; the video cable had a scratch; the forceps elevator lever had a scratch; the angulation lever had a scratch; the image guide protector had a scratch; the universal cord had coating peeling; the universal cord had a scratch; the up/down angulation lever plate had a scratch; the grip had a scratch; the switch box had a scratch; the suction cover had a scratch; the control unit had a scratch; the universal cord was sticky; the up/down angulation lever plate was sticky; the grip was sticky; the connecting tube had coating peeling; water tightness was lost due to a cut on the universal cord; the light guide bundle was slipping down; and switch one did not work due to corrosion.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported that the insertion part was scratched on the rhino-laryngo videoscope.There were no reports of patient harm due to the reported issue.The device was returned for evaluation.The device evaluation found that the plastic portion of the image guide snake tube fell off.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for evaluation.The customer's allegation was confirmed.Based on the results of the investigation, the device likely malfunctioned due to physical or chemical stress.However, a definitive root cause could not be established.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18466226
Report Number3002808148-2024-00250
Device Sequence Number19604800
Product Code EOB
UDI-Device Identifier04953170291050
UDI-Public04953170291050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown